Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 28, NWS Pueblo, CO

June 12, 2009El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 12, 2009, 4:18 PM MDT for El Paso County, Colorado. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2009, 4:18 PM MDT (22:18 UTC)
Expired
Jun 12, 2009, 5:15 PM MDT
In force
57 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 67 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 4:30 PM MDTHAIL 0.754 Wsw Calhan, CO
Jun 12, 4:39 PM MDTHAIL 0.759 Nnw Rush, CO
Jun 12, 4:48 PM MDTHAIL 12 E Calhan, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 4:04 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 122218
SVRPUB
COC041-122315-
/O.NEW.KPUB.SV.W.0028.090612T2218Z-090612T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
418 PM MDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 515 PM MDT...

* AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PEYTON...OR ABOUT 20 MILES NORTHEAST OF COLORADO SPRINGS...AND WAS
  MOVING TOWARD THE EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CALHAN.
  RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3912 10404 3886 10405 3894 10455 3912 10457
      3913 10422 3913 10405
TIME...MOT...LOC 2218Z 272DEG 13KT 3904 10449

$$
SR
4 follow-up statements
000 
WWUS55 KPUB 122230
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT FRI JUN 12 2009

COC041-122315-
/O.CON.KPUB.SV.W.0028.000000T0000Z-090612T2315Z/
EL PASO CO-
430 PM MDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR PEYTON...OR 23 MILES NORTHEAST OF COLORADO SPRINGS...
AND WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CALHAN.
  RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3912 10404 3886 10405 3894 10455 3912 10457
      3913 10422 3913 10405
TIME...MOT...LOC 2231Z 270DEG 15KT 3903 10441

$$
000 
WWUS55 KPUB 122251
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
451 PM MDT FRI JUN 12 2009

COC041-122315-
/O.CON.KPUB.SV.W.0028.000000T0000Z-090612T2315Z/
EL PASO CO-
451 PM MDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR CALHAN...OR 33 MILES EAST OF COLORADO SPRINGS...AND WAS
MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  RAMAH.

AT 447 PM THE PUBLIC SAW QUARTER SIZE HAIL 2 MILES EAST OF CALHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3912 10404 3886 10405 3893 10444 3912 10444
      3913 10422 3913 10405
TIME...MOT...LOC 2251Z 270DEG 15KT 3903 10423

$$
000 
WWUS55 KPUB 122305
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
505 PM MDT FRI JUN 12 2009

COC041-122315-
/O.CON.KPUB.SV.W.0028.000000T0000Z-090612T2315Z/
EL PASO CO-
505 PM MDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 8 MILES EAST OF CALHAN...OR 31 MILES SOUTHWEST OF LIMON...
AND WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF NORTHEASTERN EL PASO
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3912 10404 3886 10405 3893 10444 3912 10444
      3913 10422 3913 10405
TIME...MOT...LOC 2306Z 275DEG 15KT 3900 10415

$$
000 
WWUS55 KPUB 122315
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
515 PM MDT FRI JUN 12 2009

COC041-122325-
/O.EXP.KPUB.SV.W.0028.000000T0000Z-090612T2315Z/
EL PASO CO-
515 PM MDT FRI JUN 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY
EXPIRES AT 515 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3912 10404 3886 10405 3893 10444 3912 10444
      3913 10422 3913 10405
TIME...MOT...LOC 2305Z 275DEG 15KT 3900 10415

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:01 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 12, 3:01 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT FRI JUN 12 2009

.SHORT TERM...
(TONIGHT AND SATURDAY)

POTENTIAL FOR SEVERE STORMS IS THE MAIN CONCERN. THIS AFTERNOON DEW
POINTS ARE IN THE 50S OVR THE FAR SE PLAINS...AND HAVE DROPPED
INTO THE UPPER 30S TO LOWER 40S ALONG THE I25 CORRIDOR. A BOUNDARY
BETWEEN THE REALLY MOIST AND DRIER AIR IS LYING ACRS THE NE CORNER
OF EL PASO COUNTY AND WL HAVE TO CLOSELY WATCH THIS BOUNDARY FOR
POTENTIALLY SEVERE STORMS. SHOULD ALSO SEE ISOLD TO SCT STORMS
THIS EVENING ACRS MUCH OF THE AREA. WITH THE BEST LOW LEVEL MSTR
BEING OVR PORTIONS OF SE CO...ALONG WITH DEEP LAYER SHEAR VALUES
OF 45-60 KTS THERE WL BE THE POTENTIAL FOR SEVERE STORMS ALL ACRS
THE SE PLAINS THIS EVENING. BY LATE TONIGHT THE TSTMS SHOULD END.
THE NAM AND THE GFS KEEP SOME SHOWERS OVR PORTIONS OF THE SE
PLAINS. WITH THE NAM SHOWING INCREASING RH AT 850MB LATER
TONIGHT...EXPECT LOW CLOUDS TO COVER MUCH OF THE SE PLAINS. WITH
THE LOW LEVEL UPSLOPE FLOW...COULD SEE SOME LIGHT
PCPN...ESPECIALLY ALONG THE SLOPES OF THE SE MTS...OUT TO ALONG
THE I25 CORRIDOR. ON SATURDAY THE UPR RIDGE OVR THE AREA WL SHIFT
EWRD AS AN UPR TROF MOVES OVR CA AND NV WHICH WL ALSO INCREASE THE
SW FLOW ALOFT OVR THE AREA. MEANWHILE...AT THE SFC THE LOW LEVEL
SE WINDS OVR THE SE PLAINS WL ALSO BE INCREASING. THE NAM SHOWS
SFC DEW POINTS IN THE 50S TO LOWER 60S ACRS ALL THE SE PLAINS THRU
THE AFTERNOON SATURDAY...WHILE THE GFS SHOWS 50S OVR THE FAR SE
PLAINS...AND 40S OVR PUEBLO AND EL PASO COUNTIES...WITH DRIER AIR
WORKING INTO THE SE FOOTHILLS WITH INCREASED SW FLOW. THE NAM
SHOWS CAPE VALUES OF AROUND 1000 J/KG IN THE AFTERNOON WITH DEEP
LAYER SHEAR VALUES OF 40-50 KTS. THE LOW CLOUDS ARE EXPECTED TO
LINGER OVR MUCH OF THE SE PLAINS THRU THE MORNING AND EVEN INTO
THE EARLY AFTERNOON IN SOME AREAS...WHICH IF THIS HAPPENS...WL
IMPACT THE STABILITY. STILL LOOKING FOR ISOLD TO SCT TSTMS TO
DEVELOP AND WITH THE AFOREMENTIONED CONDITIONS...THERE SHOULD BE
THE POTENTIAL FOR SEVERE STORMS OVR THE SE PLAINS.

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

ACTIVE PATTERN CONTINUES WITH THE MAIN CHALLENGE BEING SEVERE
THUNDERSTORM POTENTIAL SOMEWHERE ACROSS THE EASTERN PLAINS OF CO
THROUGH AT LEAST THE WEEKEND.

UPPER PATTERN STILL DOMINATED BY RIDGING OVER THE CENTRAL PART OF
THE US WITH TROFING ACROSS THE WEST.  SEVERAL SHORTWAVES RIDING
THROUGH SOUTHWEST FLOW ALOFT WILL PROVIDE UPPER LEVEL FORCING FOR
SCATTERED THUNDERSTORMS ACROSS THE MOUNTAINS AND ADJACENT PLAINS.
NEXT WAVE IN PV FIELDS MOVES ACROSS THE STATE SAT EVENING...AND WITH
PLENTY OF LOW LVL MOISTURE ACROSS THE PLAINS...CAPES WILL BE RUNNING
AROUND 1000-1500 J/KG ASSUMING WE GET ENOUGH SFC HEATING. DEEP LAYER
SHEARS RUNNING AROUND 40-50 KTS...AND NAM SFC ANALYSIS AT 03Z SUN
INDICATES A SFC CYCLONE SETTING UP AGAIN JUST NORTH OF THE RATON
RIDGE PULLING SFC WINDS MORE EASTERLY ACROSS THE LOWER ARKANSAS
RIVER BASIN. CONDITIONS LOOK SIMILAR TO YESTERDAY...THOUGH IF NAM
IS CORRECT THE SFC DEW POINTS WILL BE HIGHER...LEADING TO GREATER
POTENTIAL INSTABILITY. NAM EVEN HAS 0-1KM HELICITIES OF OVER
300-400 M2/S2 JUST NORTH OF THE RATON RIDGE. ALL THIS SPELLS A
CHANCE FOR SEVERE TSTORMS WITH LARGE HAIL...DAMAGING WINDS AND
EVEN AN ISOLATED TORNADO POSSIBLE FRIDAY EVENING. ONCE AGAIN...NAM
CONGEALS ACTIVITY INTO AN MCS ACROSS EAST CENTRAL CO DURING THE
EVENING WHICH SHIFTS EASTWARD INTO KS OVERNIGHT. MAIN CHANGE TO
GRIDS WAS TO INCREASE POPS FOR SAT.

ANOTHER SHORTWAVE MOVES ACROSS ON SUNDAY AND THE FRONTAL BOUNDARY
APPEARS TO MAKE A BETTER PUSH NORTHWARD...THOUGH ITS ULTIMATE
POSITION IN THE AFTERNOON WAVERS NORTH TO SOUTH A BIT EACH RUN.
COULD SEE SOME SEVERE THUNDERSTORMS AGAIN ACROSS NORTHERN PORTIONS
OF THE SE PLAINS...MAINLY PALMER DIVIDE NORTHWARD.

FLOW ALOFT BECOMES MORE SOUTH TO SOUTHWESTERLY NEXT WEEK AS NEXT
UPPER LOW MOVES TOWARDS THE SOUTHWEST US. LATEST MODELS STILL
WAVER THE FRONT IN AND OUT OF THE SOUTHEAST PLAINS...THOUGH
APPEARS THE FRONT LIFTS BACK NORTHWARD EACH AFTERNOON WITH
SOUTHEAST COLORADO IN THE DRY SECTOR. THUS...A WARMING AND DRYING
TREND LIKELY FOR EARLY NEXT WEEK. A NORTHERN STREAM TROF MAY MOVES
THROUGH THE NRN U.S. ROCKIES WED NIGHT SENDING A WEAK SFC HIGH
THROUGH THE PLAINS ON THURS. HOWEVER...FOR NOW TEMPERATURES DO NOT
LOOK ALL THAT MUCH COOLER BEHIND THE FRONT. -KT

&&

.AVIATION...VFR CONDITIONS SHOULD PERSIST AT THE TAF SITES THROUGH
THE EVENING.  HOWEVER THUNDERSTORMS IN THE KCOS AREA COULD CAUSE
BRIEF MVFR CONDITIONS.  LATER TONIGHT LOW CLOUDS WL SPREAD ACRS THE
SE PLAINS...WITH IFR CIGS DEVELOPING AT KCOS AND KPUB...AND VFR
CONDITIONS AT KALS.  THE LOW CLOUDS MAY BE SLOW TO DISSIPATE ON
SATURDAY AT KCOS...WHILE KPUB WL LIKELY SEE A RETURN TO VFR
CONDITIONS BY LATE MORNING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/31
Hazardous weather outlook, Jun 12, 10:01 AM MDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1001 AM MDT FRI JUN 12 2009

COZ058>089-093>099-131615-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1001 AM MDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS
AND ADJACENT HIGH PLAINS DURING THE EARLY AFTERNOON HOURS...WITH A
FEW OF THESE STORMS REACHING THE FAR EASTERN PLAINS DURING THE
LATE AFTERNOON AND EVENING HOURS. DEEP MOISTURE AND STRONG WIND
SHEAR COULD ALLOW ONE OR TWO STORMS TO BECOME SEVERE...PRODUCING
HAIL UP TO 2 INCHES IN DIAMETER...WIND GUSTS IN EXCESS OF 60
MPH...AND POSSIBLY A TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SATURDAY
AND SUNDAY ACROSS MUCH OF THE AREA. SOME OF THE STORMS COULD BE
SEVERE WITH LARGE HAIL...DAMAGING WINDS AND DANGEROUS LIGHTNING.
AN ISOLATED TORNADO IS ALSO POSSIBLE.

ONLY ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY.
THE STORMS WILL DEVELOP OVER THE MOUNTAINS AND MOVE ONTO THE
PLAINS DURING THE AFTERNOON. SMALL HAIL...GUSTY WINDS AND
LIGHTNING ARE POSSIBLE WITH ANY OF THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE SOUTHEAST PLAINS BETWEEN 2 AND 10 PM TODAY.

28/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:06 PM MDTTornado WarningPUBBent, Crowley, Kiowa, Otero54 min
Jun 11, 6:16 PM MDTTornado WarningPUBBent, Crowley, Otero59 min
Jun 11, 6:21 PM MDTSevere Thunderstorm WarningPUBOtero, Pueblo16 min
Jun 11, 6:51 PM MDTTornado WarningPUBBent, Crowley, Otero54 min
Jun 11, 6:58 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers62 min
Jun 11, 7:13 PM MDTTornado WarningPUBBent, Otero20 min
Jun 11, 7:40 PM MDTTornado WarningPUBBent, Prowers53 min
Jun 11, 8:30 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers60 min
Jun 11, 9:10 PM MDTTornado WarningPUBProwers37 min
Jun 11, 9:26 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers37 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.